Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Fort Worth, TX

June 22, 2014Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2014, 5:01 PM CDT for Bosque County, Hill County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 5:01 PM CDT (22:01 UTC)
Expired
Jun 22, 2014, 7:00 PM CDT
In force
119 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS54 KFWD 222201
FFWFWD
TXC035-217-230000-
/O.NEW.KFWD.FF.W.0025.140622T2201Z-140623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  SOUTHWESTERN HILL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 700 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL 13 MILES EAST OF CLIFTON...MOVING
  SOUTHEAST AT 10 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS
  THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN
  FLASH FLOODING THROUGH 700 PM CDT.

* THE STORM PRODUCING THE HEAVIEST RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3212 9780 3219 9767 3221 9762 3215 9757
      3211 9750 3198 9739 3193 9739 3179 9720
      3160 9760 3185 9780 3206 9793

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:14 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 22, 4:14 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT SUN JUN 22 2014

.DISCUSSION...
THE SLOW-MOVING SHORT WAVE THAT IS MOVING ACROSS THE FORECAST
AREA THIS AFTERNOON IS PRODUCING VERY HEAVY RAIN TO THE SOUTHWEST
AND SOUTH OF THE METROPLEX. FLOODING AND FLASH FLOODING HAS
OCCURRED ACROSS PARTS OF HOOD...SOMERVELL...JOHNSON...BOSQUE AND
NORTHERN HILL COUNTIES. MOST OF THE RAIN HAS ENDED ALONG AND NORTH
OF I-20 AND THE RAIN WILL CONTINUE TO SHIFT SOUTHEAST THROUGH THIS
EVENING.

SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY OVER COLORADO ARE
EXPECTED TO INCREASE IN AREAL COVERAGE AND MOVE EAST AND
SOUTHEAST TONIGHT. ALTHOUGH MOST OF THIS ACTIVITY IS FORECAST TO
REMAIN NORTH OF THE FORECAST AREA TONIGHT...SOME SHOWERS AND
THUNDERSTORMS SHOULD CROSS THE RED RIVER BEFORE DAYBREAK MONDAY.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE
MONDAY WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF THE
FORECAST AREA. TEMPERATURES TOMORROW WILL BE DEPENDENT ON
INSOLATION...SO HAVE FORECAST MID TO UPPER 80S ACROSS THE NORTH
AND LOWER 90S ACROSS THE SOUTH AND WEST.

AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH WEDNESDAY WITH
CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. THE EXTENDED PART
OF THE FORECAST REMAINS QUITE CHALLENGING AS THE GFS BUILDS IN A
RIDGE FROM THE WEST LATE WEEK WHILE THE ECMWF KEEPS US IN A
WEAKNESS BETWEEN THE UPPER RIDGE TO OUR WEST AND ANOTHER RIDGE
OVER THE EASTERN GULF OF MEXICO. HAVE KEPT 20 TO 30 PERCENT POPS
ACROSS THE AREA ALONG AND EAST OF THE I-35 CORRIDOR THURSDAY AND
FRIDAY...AND ACROSS THE WESTERN 2/3S SATURDAY.

58

&&

.AVIATION...
/ISSUED 1259 PM CDT SUN JUN 22 2014/
/18Z TAFS/

SHOWER ACTIVITY CONTINUES AT THE AIRPORTS THIS AFTERNOON. MOST OF
THE THUNDERSTORM ACTIVITY HAS DIMINISHED FOR THE TIME BEING BUT KEPT
A MENTION OF VCTS IN THE KFTW TAF FOR THUNDERSTORM ACTIVITY TO
THE SOUTHWEST. DO NOT ANTICIPATE THESE STORMS TO ENCROACH ON KFTW
THOUGH. THE RAIN ACTIVITY WILL CONTINUE THROUGH THE MID TO LATE
AFTERNOON HOURS...ENDING FROM NORTH TO SOUTH AS A SHORTWAVE
CONTINUES TO MOVE ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED
TO PREVAIL IN THE WAKE OF THE RAIN BUT THE MODELS ARE HINTING AT
SOME 3-5SM VISBY RESTRICTIONS AROUND SUNRISE MONDAY MORNING. DUE
TO TODAYS RAINS...THIS WOULD MAKE SENSE BUT WIND SPEEDS ARE
EXPECTED TO BE A LITTLE STRONGER TOMORROW MORNING AND THIS WILL
LIKELY WORK AGAINST FOG DEVELOPMENT. HOWEVER...WILL INCLUDE A
MENTION OF 4-5SM BR AT THE AIRPORTS EXCEPT FOR KDFW AND KDAL WHERE
WIND SPEEDS MAY BE OVER 10 KTS.

A COMPLEX OF STORMS IS EXPECTED TO ENTER NORTH TEXAS EARLY MONDAY
MORNING AND MAY BRING RAIN OR POSSIBLY THUNDERSTORMS TO THE
METROPLEX TAF AIRPORTS BY MID MORNING. FOR NOW WILL MENTION VCSH
AS IT IS LIKELY THAT THE COMPLEX WILL BE DISSIPATING AS IT
CROSSES THE RED RIVER...HOWEVER...FUTURE TAF ISSUANCES MAY HAVE TO
INCLUDE THUNDER DEPENDING ON THE EVOLUTION AND TRENDS.

FOR KACT...MVFR CIGS AND VIS WILL OCCUR FROM ABOUT 09Z THROUGH MIDDAY.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  90  75  89  75 /  20  40  40  40  30
WACO, TX              72  91  74  90  74 /  30  20  20  40  30
PARIS, TX             71  88  71  88  72 /  30  50  50  40  30
DENTON, TX            73  89  73  89  74 /  20  40  50  40  30
MCKINNEY, TX          72  88  73  89  73 /  20  40  50  40  30
DALLAS, TX            73  90  75  89  75 /  20  40  40  40  30
TERRELL, TX           72  89  73  90  73 /  20  40  30  40  30
CORSICANA, TX         72  90  73  90  73 /  30  30  20  40  30
TEMPLE, TX            72  92  73  90  73 /  30  20  20  40  30
MINERAL WELLS, TX     69  90  72  88  71 /  20  30  40  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/58
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT SUN JUN 22 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
358 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREATS. SOME STORMS MAY PRODUCE STRONG
WINDS UP TO 50 TO 60 MPH. HEAVY RAINFALL MAY RESULT IN FLASH
FLOODING...ESPECIALLY TO THE WEST OF INTERSTATE 35 AND SOUTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL TEXAS MONDAY THROUGH WEDNESDAY...THEN MAINLY ALONG AND
EAST OF INTERSTATE 35 ON THURSDAY AND FRIDAY. ADDITIONAL RAIN
CHANCES ARE EXPECTED OVER MOST OF THE REGION ON SATURDAY. CLOUD
TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 3:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      GRANBURY                32.45N  97.80W
06/22/2014                   HOOD               TX   PUBLIC

            FLOODING AROUND CROSSLAND CHRISTIAN SCHOOL OFF MEADER RD
            IN GRANBURY. CREEK STILL RISING.
Local storm report, Jun 22, 3:20 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     FLASH FLOOD      GRANBURY                32.45N  97.80W
06/22/2014                   HOOD               TX   PUBLIC

            WATER UP TO 3 FEET OVER ROADWAYS IN PARTS OF GRANBURY
            VIA TWITTER
Local storm report, Jun 22, 3:26 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     FLASH FLOOD      5 WSW CLEBURNE          32.32N  97.48W
06/22/2014                   JOHNSON            TX   PUBLIC

            WATER OVER THE ROADWAY ON CR 1121 JUST EAST OF FM 2331
Special weather statement, Jun 22, 4:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN JUN 22 2014

TXZ144-145-222130-
HILL TX-BOSQUE TX-
402 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BOSQUE COUNTY
  WEST CENTRAL HILL COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF CLIFTON...MOVING SOUTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...WHITNEY...CLIFTON...
MERIDIAN AND LAKE WHITNEY STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3188 9720 3168 9759 3196 9772 3208 9761
      3215 9740
TIME...MOT...LOC 2102Z 315DEG 6KT 3202 9745
Local storm report, Jun 22, 4:06 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     FLASH FLOOD      1 N MORGAN              32.03N  97.62W
06/22/2014                   BOSQUE             TX   EMERGENCY MNGR

            SH 174 NORTH OF MORGAN IS BEING CLOSED DUE TO WATER OVER
            THE ROAD.
Special weather statement, Jun 22, 4:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT SUN JUN 22 2014

TXZ144-145-222200-
HILL TX-BOSQUE TX-
430 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BOSQUE COUNTY
  SOUTHWESTERN HILL COUNTY

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF CLIFTON...MOVING SOUTHEAST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE WHITNEY AND LAKE WHITNEY
STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3192 9713 3174 9729 3193 9755 3208 9743
TIME...MOT...LOC 2130Z 304DEG 11KT 3194 9738

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:39 AM CDTAreal Flood AdvisoryFWDJohnson, Somervell2 hr
Jun 22, 10:58 AM CDTAreal Flood AdvisoryFWDHood, Jack, Palo Pinto, Parker, Wise3 hr
Jun 22, 12:16 PM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Jun 22, 12:26 PM CDTFlash Flood WarningFWDHill, Hood, Johnson, Parker3 hr
Jun 22, 2:29 PM CDTSpecial Weather StatementFWDBosque61 min
Jun 22, 3:00 PM CDTFlash Flood WarningFWDBosque, Somervell2 hr
Jun 22, 3:06 PM CDTSevere Thunderstorm WarningFWDBosque, Hill54 min
Jun 22, 3:07 PM CDTSpecial Weather StatementFWDJohnson23 min
Jun 22, 3:23 PM CDTFlash Flood WarningFWDHill, Hood, Johnson112 min
Jun 22, 4:02 PM CDTSpecial Weather StatementFWDBosque28 min
Jun 22, 4:30 PM CDTSpecial Weather StatementFWDHill30 min
Jun 22, 4:33 PM CDTSevere Thunderstorm WarningFWDBosque, Hill57 min
Jun 22, 5:15 PM CDTFlash Flood WarningFWDHill2 hr
Jun 22, 5:21 PM CDTSpecial Weather StatementFWDMcLennan24 min
Jun 22, 5:59 PM CDTSpecial Weather StatementFWDMcLennan31 min
Jun 22, 6:05 PM CDTFlash Flood WarningFWDMcLennan115 min
Jun 22, 6:15 PM CDTSevere Thunderstorm WarningFWDMcLennan45 min
Jun 22, 6:54 PM CDTFlash Flood WarningFWDMcLennan111 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.